MAUDE Adverse Event Report: FIDIA FARMACEUTICI S.P.A. HYMOVIS; HIGH MOLECULAR WEIGHT VISCOELASTIC HYALURONAN

FIDIA FARMACEUTICI S.P.A. HYMOVIS; HIGH MOLECULAR WEIGHT VISCOELASTIC HYALURONAN
Catalog Number 89122049601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Fever (1858); Arthralgia (2355); Ambulation or Postural Difficulties (2544); Injection Site Reaction (4562); Injection Site Pooling (4840)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a 73-year-old female patient has been treated with hymovis (batch no.H48960; exp.21.Nov.2028) for unknown indication.The suspect product was withdrawn with positive dechallenge.On unknown date of (b)(6) 2025, the patient experienced: pseudogout, injection site joint erythema, injection site joint swelling, injection site joint tenderness, low grade fever, gait inability.According to the reporter the events caused/prolonged hospitalization.Actions taken to treat the events: the emergency department decided to tap the knee under ultrasound guidance.Aspirate was blood tinged serous, minimal fluid drainage was aspirated.The patient was placed on broad spectrum antibiotics and placed npo at midnight to prepare for orthopedic intervention on (b)(6) 2025.The aspiration resulted in 141,000 white blood cells.The orthopedic department repeated the aspiration resulting 40 ml purulent fluid and white blood cells of 109,150.The patient had arthrotomy of the right knee with expiration drainage which is the same treatment and protocol for possible septic arthritis on (b)(6) 2025.Patient was maintained on broad-spectrum antibiotics.Infectious disease department weighed in and recommended 4 weeks of daptomycin and ceftriaxone.A picc line was placed to facilitate the subacute administration of antibiotics.Patient worked with physical therapy and was able to ambulate prior to discharge.The outcome of the events was reported to be recovering/resolving.Reactions as reported by the primary source: "the patient received her first bilateral hymovis injections on (b)(6) 2025.She returned to the clinic on (b)(6) 2025 for her second bilateral hymovis injections.The patient had swelling, severe pain of the right knee, a low-grade fever and was not feeling well.The patient was advised to go to the emergency room for possible washout of the right knee.The patient was admitted to the emergency department on (b)(6) 2025 at 2300 hrs.The patient was admitted under the assumption of septic arthritis based on symptoms of low-grade fever, sudden erythematous, tender, non-weightbearing, swollen right knee.The emergency department decided to tap the knee under ultrasound guidance.Aspirate was blood tinged serous, minimal fluid drainage was aspirated.The patient was placed on broad spectrum antibiotics and placed npo at midnight to prepare for orthopedic intervention on (b)(6) 2025.The aspiration resulted in 141,000 white blood cells.The orthopedic department repeated the aspiration resulting 40ml purulent fluid and white blood cells of 109,150.Radiographs of the knee showed moderate tricompartmental osteoarthritic changes with joint space narrowing and osteophyte formation in his small effusion.The patient had arthrotomy of the right knee with expiration drainage which is the same treatment and protocol for possible septic arthritis on (b)(6) 2025.Patient was maintained on broad-spectrum antibiotics.Infectious disease department weighed in and recommended 4 weeks of daptomycin and ceftriaxone.A picc line was placed to facilitate the subacute administration of antibiotics.Patient worked with physical therapy and was able to ambulate prior to discharge.Patient was otherwise medically optimally treated in the postoperative period, uncomplicated hospital course.Patient was discharged from the hospital on (b)(6) 2025.On (b)(6) 2025 lab results indicated no bacterial growth but positive for pseudogout".The reactions were deemed serious since the patient was hospitalized from (b)(6) 2025.This is a duplicate case submitted by fidia pharma usa inc as the initial importer for fidia farmaceutici spa, the manufacturer.Manufacturer's mdr # 9610200-2025-00004.

Brand Name
HYMOVIS
Common Device Name
HIGH MOLECULAR WEIGHT VISCOELASTIC HYALURONAN
Manufacturer (Section D)
FIDIA FARMACEUTICI S.P.A.
via ponte della fabbrica
3/a
abano terme,, padua 35031
IT  35031
MDR Report Key22346535
Report Number3009107511-2025-00001
Device Sequence Number20962239
Product Code MOZ
UDI-Device IdentifierM71389122496630A16
UDI-PublicM71389122496630A16
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/27/2025
Report Date (Section F) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number89122049601
Device Lot NumberH48960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/28/2025
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/28/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIMVASTATINSYNTHROID (LEVOTHYROXINE SODIUM)RESTA; SIMVASTATINSYNTHROID (LEVOTHYROXINE SODIUM)RESTA
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA05/28/2025